Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 13, 2022, 4:19 PM MDT for Grand County, Jackson County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 13, 2022, 6:22 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2533 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WGUS55 KBOU 132219
FFWBOU
COC049-057-140130-
/O.NEW.KBOU.FF.W.0019.220713T2219Z-220714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
419 PM MDT Wed Jul 13 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Northern Grand County in north central Colorado...
Southeastern Jackson County in north central Colorado...
* Until 730 PM MDT.
* At 419 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.2 and 0.5 inches of
rain have fallen. Additional rainfall amounts of 0.2 to 0.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
East Troublesome burn area in northern Grand County.
This includes the following additional locations...
Upper Willow Creek Valley and Middle Willow Creek Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the East Troublesome burn area. Rock slides or debris
flows can also be expected across rural roads.
&&
LAT...LON 4035 10608 4031 10598 4023 10607 4033 10614
4035 10610
FLASH FLOOD...RADAR INDICATED
$$
Cooper2 follow-up statements
788
WGUS75 KBOU 132312
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
512 PM MDT Wed Jul 13 2022
COC057-132322-
/O.CAN.KBOU.FF.W.0019.000000T0000Z-220714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson CO-
512 PM MDT Wed Jul 13 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JACKSON
COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4035 10608 4031 10598 4023 10607 4032 10613
4033 10612
$$
COC049-140130-
/O.CON.KBOU.FF.W.0019.000000T0000Z-220714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grand CO-
512 PM MDT Wed Jul 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS
EVENING FOR NORTHERN GRAND COUNTY...
At 512 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.3 and 0.6 inches may have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
the East Troublesome burn area in Northern Grand County,
including Highway 125
This includes the following additional locations...
Upper Willow Creek Valley and Middle Willow Creek Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the East Troublesome burn area. Rock slides or debris
flows can also be expected across rural roads.
&&
LAT...LON 4035 10608 4031 10598 4023 10607 4032 10613
4033 10612
FLASH FLOOD...RADAR INDICATED
$$
Cooper930
WGUS75 KBOU 140022
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
622 PM MDT Wed Jul 13 2022
COC049-140032-
/O.CAN.KBOU.FF.W.0019.000000T0000Z-220714T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grand CO-
622 PM MDT Wed Jul 13 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN GRAND COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4035 10608 4031 10598 4023 10607 4032 10613
4033 10612
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:50 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 250 PM MDT Wed Jul 13 2022 .SHORT TERM...(This evening through Thursday) Issued at 234 PM MDT Wed Jul 13 2022 The region is currently under an upper level ridge with moisture streaming up and over into the county warning area. Grand Junctions precipitable water values on the morning sounding came in at 0.96 inches which is slightly higher than normal. This has equated to scattered thunderstorms over the region that are currently moving east/southeast over the urban corridor and will continue into the evening hours. Recent CAMs show more isolated coverage over the plains with storms dissipating before midnight. For Thursday, the upper ridge will shift southeast with another warm day in store with highs in the upper 90s. PWAT values will continue to increase slightly with the monsoonal influence with 0.75 to 1.00 inches over the Front Range and Urban Corridor. Scattered storms will once again be possible with slightly higher coverage than today. Model upper air soundings show a V-shape sounding with moderate DCAPEs indicating strong outflows and virga possible with brief light to moderate rain and lightning being the main hazards. There continues to be a limited threat of flash flooding over the burn scar areas with increased moisture and weak steering flow with slow moving storms possible. .LONG TERM...(Thursday night through Wednesday) Issued at 234 PM MDT Wed Jul 13 2022 ...Warm temperatures continue with increasing showers and storms for Friday into Saturday and drying for Sunday into next week... An upper level high pressure will be centered over southeast Colorado Thursday evening. The ridge will gradually shift south over the TX panhandle through Friday with Colorado seeing a gradual shift in the moisture plume. With this transition of the ridge eastward the plume of moisture will be able to move east of the region increasing precipitable water values from 0.75 to 1.20 inches for the plains and metro according to the latest EC ensemble members. This would be close to 150% of normal for this time of year. Mid-level moisture increases ahead of a shortwave trough early Saturday with scattered storms expected. Flow aloft is weak with corfidi downshear vectors of 10 to 15 kts which would equate to slower storm motions. This combined with the high PWAT values will increase chances of flash flooding over the area. The increase in moisture and cloud cover will help to bring temperatures down slightly but still in the 90s for Friday. The weak shortwave and frontal push will help to usher in slightly cooler temperatures for Saturday with highs in the upper 80s to lower 90s. Overall, the center of the ridge shifts to the southwest bringing Colorado under Northwest flow aloft. By the afternoon the shortwave will be east of the state with some drying in the mid- levels. There will be some lingering moisture, especially along the southern foothills and Palmer Divide areas so cannot rule out some isolated storms Saturday afternoon. For Sunday, the high will move east once again with the center over Colorado. North and northeasterly flow in the mid and lower levels will help to advect drier air into the area which will aid in dropping PWAT values back down to seasonal normals. With the ridge over the area 700 mb temperatures are showing close to 20C which could equate to upper 90s to possibly triple digits. For the start of next week the upper level high remains cut off from the main jet flow aloft and stays over the Central and Southern Rockies through Tuesday. Then it flattens and northwest flow over Colorado increases by mid-week. Long term models are indicating that monsoonal moisture will increase once again next week and help to bring another few rounds of showers and storms to the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1224 PM MDT Wed Jul 13 2022 Main change was to bring some TEMPO gusty and variable winds to the TAF sites 22Z-03Z late this afternoon and evening. Current satellite shows shallow convective development, but a fair amount of mid level moisture. Thus, expect isolated to scattered high based showers and/or virga bringing gusty/variable winds. Odds are greater than 50% so thus the TEMPO group. Winds may stay variable post showers til around 04Z, before settling back to normal drainage wind patterns. Thursday looks similar to today, although a bit more instability and little higher threat of thunder with convection after 21Z Thursday. && .HYDROLOGY... Issued at 234 PM MDT Wed Jul 13 2022 For this evening and Thursday, a limited threat exists over the burn areas with moderate moisture levels and slow moving storms bringing an increased risk of flash flooding over sensitive areas within the burn scars. For Friday, the threat increases to elevated with higher than normal moisture levels and increased storm coverage due to an embedded shortwave. This will produce scattered to widespread storms by the early afternoon that could drop up to 0.5" of rainfall in a short period of time. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...Bowen AVIATION...Barjenbruch HYDROLOGY...Bowen
Hazardous weather outlook, Jul 13, 10:09 AM MDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1009 AM MDT Wed Jul 13 2022 COZ030>051-141615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1009 AM MDT Wed Jul 13 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Temperatures will be near 100 degrees across the Metro area and eastern plains today. There is a slight chance of afternoon thunderstorms that will form over the higher terrain and move east mainly after 3 pm with brief moderate showers, gusty winds, lightning and small hail being the main hazards. There continues to be a limited threat of flash flooding for the burn areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday It will be very warm with highs in the mid to upper 90s most days across northeast Colorado. A few places could exceed 100 degrees Thursday. Over the foothills and mountains, daily afternoon and evening thunderstorms are expected. Heavy rain will be possible with some of the storms. This could produce flash flooding and debris flows over burn areas. There will be an increase in thunderstorms for Friday. Slow moving storms with heavy rain may lead to a higher flash flood threat for Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send reports of rain, wind, or hail.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 45 min |
| Jul 12, 6:14 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 46 min |
| Jul 12, 6:26 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| Jul 12, 6:36 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 39 min |
| Jul 12, 7:01 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 23 min |
| Jul 12, 7:11 PM MDT | Special Weather Statement | BOU | Washington | 49 min |
| Jul 12, 7:36 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Jul 12, 8:01 PM MDT | Special Weather Statement | BOU | Washington | 44 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.